Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 153, NWS Memphis, TN

April 5, 2012Itawamba County, Monroe County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Apr 5, 2012, 4:02 PM CDT for Itawamba County, Monroe County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 5, 2012, 4:02 PM CDT (21:02 UTC)
Expired
Apr 5, 2012, 4:30 PM CDT
In force
28 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Itawamba County, MS, Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 10 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 12:18 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2012-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2012-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -91 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
315 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
754 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-91 m²/s²
0-3 km storm-relative helicity
-43 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

805 
WUUS54 KMEG 052102
SVRMEG
MSC057-095-052130-
/O.NEW.KMEG.SV.W.0153.120405T2102Z-120405T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
402 PM CDT THU APR 5 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTH CENTRAL ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN MONROE COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 430 PM CDT

* AT 403 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED
  NEAR SMITHVILLE...OR 7 MILES EAST OF AMORY...AND MOVING EAST AT 30
  MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
  OF EXTREME SOUTH CENTRAL ITAWAMBA AND NORTHEASTERN MONROE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3393 8821 3385 8823 3386 8842 3409 8842
      3410 8820 3405 8820
TIME...MOT...LOC 2103Z 270DEG 25KT 3400 8830

$$
2 follow-up statements
405 
WWUS54 KMEG 052119
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
419 PM CDT THU APR 5 2012

MSC057-052129-
/O.CAN.KMEG.SV.W.0153.000000T0000Z-120405T2130Z/
ITAWAMBA MS-
419 PM CDT THU APR 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL ITAWAMBA
COUNTY IS CANCELLED...

AT 419 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3393 8821 3385 8823 3386 8835 3408 8832
      3408 8820 3405 8820
TIME...MOT...LOC 2119Z 271DEG 19KT 3400 8822

$$

MSC095-052130-
/O.CON.KMEG.SV.W.0153.000000T0000Z-120405T2130Z/
MONROE MS-
419 PM CDT THU APR 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHEASTERN MONROE COUNTY...

AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR SPLUNGE...OR 14 MILES EAST OF AMORY...MOVING
EAST AT 20 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GATTMAN...
SPLUNGE...SIPSEY FORK...WISE GAP...GREENWOOD SPRINGS AND ATHENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3393 8821 3385 8823 3386 8835 3408 8832
      3408 8820 3405 8820
TIME...MOT...LOC 2119Z 271DEG 19KT 3400 8822

$$
474 
WWUS54 KMEG 052128
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
428 PM CDT THU APR 5 2012

MSC095-052138-
/O.EXP.KMEG.SV.W.0153.000000T0000Z-120405T2130Z/
MONROE MS-
428 PM CDT THU APR 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONROE COUNTY
WILL EXPIRE AT 430 PM CDT...

AT 428 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

LAT...LON 3393 8821 3385 8823 3386 8835 3408 8832
      3408 8820 3405 8820
TIME...MOT...LOC 2128Z 271DEG 19KT 3400 8816

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 3:50 PM CDT, 12 minutes earlier.

Area forecast discussion, Apr 5, 3:50 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
350 PM CDT THU APR 5 2012

.DISCUSSION...FORECAST FOCUS ON UPPER LOW EXITING THE MIDSOUTH
THIS EVENING...THEN ON DRY CONDITIONS FOR ABOUT THE NEXT WEEK WITH
A FEW COLD FRONTAL PASSAGES.

.SHORT TERM...LATE THIS AFTERNOON THROUGH SATURDAY NIGHT.

UPPER LOW CURRENTLY LOCATED OVER NORTH CENTRAL MISSISSIPPI WILL
CONTINUE TRACKING EAST/SOUTHEAST THIS EVENING. CLEARING SKIES HAVE
BEEN NOTED JUST TO THE WEST OF THE LOW...WITH SHOWERS AND
THUNDERSTORMS CONTINUING IN CLUSTERS BOTH TO ITS NORTH AND SOUTH.
CONVECTIVE TRENDS HAVE BEEN DIMINISHING IN THE PAST HOUR OR
SO...PARTICULARLY ON THE NORTH SIDE WHERE LANDSPOUT TORNADOES WERE
REPORTED EARLIER IN PEMISCOT COUNTY. WILL CONTINUE THE SEVERE
THUNDERSTORM WATCH FOR THE TIME BEING IN THE AREA BEING AFFECTED
BY THESE CLUSTERS...BUT WILL BE ABLE TO CANCEL IT BEFORE THE
CURRENT 8 PM EXPIRATION TIME. CONSULT THE WCN PRODUCT FOR PRECISE
COUNTIES.

COLD FRONT WILL SAG SOUTH FROM THE MID MISSISSIPPI VALLEY TONIGHT...
WITH COOLER AND DRIER AIR ARRIVING FRIDAY. SHOULD BE THE COOLEST
DAY IN SOME TIME WITH 925 MB TEMPS DROPPING TO +9C. SHOULD BE A
CHILLY FRIDAY NIGHT WITH WINDS DECOUPLING. LOWS IN THE 30S ARE
CERTAINLY NOT OUT OF THE QUESTION OVER WEST TENNESSEE AND NORTH
CENTRAL MS. AT THIS POINT...TEMPS SHOULD BE WARM ENOUGH TO
PRECLUDE FROST MENTION. THE HIGH PRESSURE DRIVING THAT COLD FRONT
WILL SLIDE EAST INTO THE MID ATLANTIC STATES SATURDAY WITH WAA AND
70 DEGREE HIGHS RETURNING.

.LONG TERM...SUNDAY THROUGH THURSDAY.

A WIND SHIFT LINE WILL DIVE THROUGH THE AREA SUNDAY. WITH A MID
LEVEL RIDGE STILL IN PLACE...TEMPERATURES WON/T COOL SUNDAY AND
MONDAY SO I CAN/T CLASSIFY IT AS A COLD FRONT - IN FACT TEMPS MAY
ACTUALLY INCREASE MONDAY WITH 925 MB TEMPS BUMPING UP TO +15C ON
GFS/ECMWF.

MODELS ARE IN FAIRLY GOOD AGREEMENT WITH DEVELOPING A DEEP TROUGH
OVER THE EASTERN U.S. BY TUESDAY AND WEDNESDAY. ECMWF IS MOST
AGGRESSIVE AND INDICATES THE POTENTIAL FOR HIGHS IN THE 50S
WEDNESDAY. A BIG CHANGE FROM THE VERY WARM PATTERN OF LAST MONTH.
PERHAPS MOST CONCERNING IS ALL MODELS SHOW A RISK OF FROST OVER
THE EASTERN AREAS TUESDAY AND WEDNESDAY NIGHTS. THIS WILL NEED TO
BE WATCHED GIVEN THE ADVANCED GREEN UP AROUND THE AREA.

A RIDGE TRIES TO BUILD BACK IN LATE IN THE PERIOD WITH A CHANCE OF
RAIN ALONG A RETURNING WARM FRONT THURSDAY.

BORGHOFF

&&

.AVIATION...
18Z TAFS

COLD CORE UPPER LOW WAS LOCATED JUST WEST OF MEM AT 1745Z. THIS
UPPER LOW WILL DRIFT SOUTHEAST ACROSS THE MIDSOUTH THROUGH THE
REMAINDER OF THE AFTERNOON...INTO EARLY EVENING. WITH SURFACE
HEATING...A CHANCE OF TS WILL PERSIST AREAWIDE THROUGH THE
REMAINDER OF THE AFTERNOON. A LOSS OF TS INTENSITY AND COVERAGE
WILL OCCUR BEHIND THE UPPER LOW...WITH THE LOSS OF SURFACE
HEATING BY THIS EVENING.

VFR LIKELY OVERNIGHT...WITH SUFFICIENT NORTH WINDS TO PRECLUDE
FOG FORMATION.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  50  67  48  75 /   0   0   0   0
MKL  45  66  38  74 /  10   0   0   0
JBR  47  66  43  72 /   0   0   0   0
TUP  49  71  44  75 /  10   0   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 5, 12:30 PM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1230 PM CDT THU APR 5 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1230 PM CDT THU APR 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE THROUGH THE MIDSOUTH
TODAY. NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH
AFTERNOON. THERE IS A SLIGHT RISK FOR SEVERE STORMS FOR AREAS ALONG
AND EAST OF THE MISSISSIPPI RIVER FOR MAINLY LARGE HAIL. THE SEVERE
THREAT WILL COME TO AN END BY 8 PM AS THE UPPER LEVEL LOW PUSHES
EAST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE POSSIBILITY OF FROST WILL OCCUR ACROSS NORTHEASTERN PORTIONS OF
THE MIDSOUTH TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING AS LOW
TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 30S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

BORGHOFF

In the hours before

Special weather statement, Apr 5, 2:19 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
219 PM CDT THU APR 5 2012

MSZ002-013>015-051945-
UNION MS-PONTOTOC MS-MARSHALL MS-LAFAYETTE MS-
219 PM CDT THU APR 5 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 245 PM CDT FOR...

  NORTHERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  UNION COUNTY IN NORTHEAST MISSISSIPPI...
  EASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  EXTREME SOUTHEASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER WAS
LOCATED FROM 14 MILES NORTHWEST OF KEOWNVILLE TO 5 MILES SOUTHWEST OF
PONTOTOC AT 219 PM CDT...MOVING EAST AT 30 MPH.

PEOPLE IN LAFAYETTE...MARSHALL...PONTOTOC AND UNION COUNTIES...
INCLUDING LOCATIONS NEAR NEW ALBANY...PONTOTOC AND TRACE STATE
PARK...SHOULD MONITOR THIS STORM CLOSELY.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3417 8883 3421 8930 3459 8930 3459 8925
      3459 8924 3459 8882
TIME...MOT...LOC 1919Z 270DEG 25KT 3470 8905 3420 8905
Special weather statement, Apr 5, 2:34 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
234 PM CDT THU APR 5 2012

MSZ002-003-013-014-052000-
BENTON MS-UNION MS-MARSHALL MS-LAFAYETTE MS-
234 PM CDT THU APR 5 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 300 PM CDT FOR...

  SOUTH CENTRAL BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHWESTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHEASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 5
MILES WEST OF BETHLEHEM AT 234 PM CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN BENTON...LAFAYETTE...MARSHALL AND UNION COUNTIES...
INCLUDING LOCATIONS NEAR WALL DOXEY STATE PARK...SHOULD MONITOR THIS
STORM CLOSELY.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3473 8920 3444 8920 3445 8952 3465 8953
TIME...MOT...LOC 1934Z 270DEG 18KT 3454 8941
Special weather statement, Apr 5, 2:56 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
256 PM CDT THU APR 5 2012

MSZ015-021>023-052030-
YALOBUSHA MS-PONTOTOC MS-CHICKASAW MS-CALHOUN MS-
256 PM CDT THU APR 5 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 330 PM CDT FOR...

  CENTRAL CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHWESTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHWESTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  EXTREME EAST CENTRAL YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 6
MILES WEST OF BRUCE AT 256 PM CDT...MOVING EAST AT 30 MPH.

PEOPLE IN CALHOUN...CHICKASAW...PONTOTOC AND YALOBUSHA COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3410 8910 3385 8909 3389 8951 3411 8951
TIME...MOT...LOC 1956Z 270DEG 25KT 3399 8941
Local storm report, Apr 5, 3:12 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
312 PM CDT THU APR 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 AM     HAIL             BYHALIA                 34.86N 89.69W
04/05/2012  E0.88 INCH       MARSHALL           MS   PUBLIC

            HAIL NEAR NICKEL SIZE.

1005 AM     HAIL             3 E DOWNTOWN MEMPHIS    35.13N 90.00W
04/05/2012  E0.25 INCH       SHELBY             TN   TRAINED SPOTTER

            PENNY SIZED HAIL AT AVON AND SUMMER AVE.

1005 AM     HAIL             5 E DOWNTOWN MEMPHIS    35.13N 89.96W
04/05/2012  E0.75 INCH       SHELBY             TN   TRAINED SPOTTER

            PENNY SIZE HAIL...SUMMER AND WHITESTATION AREA

1158 AM     TORNADO          2 N HAYTI               36.26N 89.75W
04/05/2012                   PEMISCOT           MO   LAW ENFORCEMENT

            NUMEROUS REPORTS OF A BRIEF TORNADO ON THE GROUND.

1239 PM     HAIL             N HAYTI                 36.23N 89.75W
04/05/2012  M1.00 INCH       PEMISCOT           MO   TRAINED SPOTTER

            QUARTER SIZED HAIL JUST NORTH OF HAYTI.

1253 PM     HAIL             HUNTINGDON              36.01N 88.41W
04/05/2012  E0.75 INCH       CARROLL            TN   TRAINED SPOTTER

            PENNY SIZED HAIL IN HUNTINGDON.

0140 PM     HAIL             BATESVILLE              34.32N 89.94W
04/05/2012  E0.75 INCH       PANOLA             MS   EMERGENCY MNGR

            DIME TO NICKEL SIZE HAIL. GUSTY WINDS ALSO REPORTED.

0140 PM     HAIL             N HUNTINGDON            36.01N 88.41W
04/05/2012  M1.00 INCH       CARROLL            TN   EMERGENCY MNGR

            QUARTER SIZED HAIL ON HIGHWAY 22 BYPASS JUST NORTH OF
            HUNTINGDON.

0150 PM     HAIL             OBION                   36.26N 89.19W
04/05/2012  E0.50 INCH       OBION              TN   FIRE DEPT/RESCUE

            HAIL BEGINNING TO COVER THE GROUND.

0249 PM     HAIL             ECRU                    34.36N 89.03W
04/05/2012  E0.88 INCH       PONTOTOC           MS   LAW ENFORCEMENT

            HAIL UP TO NICKEL SIZE FELL FOR 15 TO 20 MINUTES COVERING
            THE GROUND.

&&

MRM
Special weather statement, Apr 5, 3:15 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
315 PM CDT THU APR 5 2012

MSZ014>016-052045-
UNION MS-PONTOTOC MS-LEE MS-
315 PM CDT THU APR 5 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 345 PM CDT FOR...

  CENTRAL LEE COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED
11 MILES NORTHWEST OF TUPELO AT 315 PM CDT...MOVING EAST AT 30 MPH.

PEOPLE IN LEE...PONTOTOC AND UNION COUNTIES...INCLUDING LOCATIONS
NEAR TOMBIGBEE STATE PARK AND TUPELO...SHOULD MONITOR THIS STORM
CLOSELY.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3446 8855 3422 8855 3425 8889 3445 8889
TIME...MOT...LOC 2015Z 270DEG 25KT 3435 8885
Special weather statement, Apr 5, 3:40 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
340 PM CDT THU APR 5 2012

MSZ016-017-023-024-052130-
MONROE MS-LEE MS-ITAWAMBA MS-CHICKASAW MS-
340 PM CDT THU APR 5 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 430 PM CDT FOR...

  NORTHEASTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN MONROE COUNTY IN NORTHEAST MISSISSIPPI...

A CLUSTER OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER
WERE LOCATED NEAR TOMBIGBEE STATE PARK AND ALSO NEAR
SMITHVILLE...MOVING EAST AT 25 MPH.

PEOPLE IN CHICKASAW...ITAWAMBA...LEE AND MONROE COUNTIES...INCLUDING
LOCATIONS NEAR AMORY...OKOLONA...TOMBIGBEE STATE PARK AND VERONA...
SHOULD MONITOR THIS STORM CLOSELY.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3426 8825 3394 8827 3400 8879 3425 8879
TIME...MOT...LOC 2039Z 271DEG 21KT 3413 8871

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 6:18 AM CDTSpecial Weather StatementMEGChickasaw, Monroe42 min
Apr 5, 8:29 AM CDTSpecial Weather StatementMEGMarshall31 min
Apr 5, 9:46 AM CDTSpecial Weather StatementMEGDeSoto29 min
Apr 5, 11:51 AM CDTSpecial Weather StatementMEGTunica24 min
Apr 5, 12:14 PM CDTSpecial Weather StatementMEGTunica31 min
Apr 5, 12:39 PM CDTSpecial Weather StatementMEGQuitman, Tunica36 min
Apr 5, 1:03 PM CDTSpecial Weather StatementMEGQuitman42 min
Apr 5, 1:32 PM CDTSpecial Weather StatementMEGDeSoto43 min
Apr 5, 1:33 PM CDTSpecial Weather StatementMEGPanola27 min
Apr 5, 1:53 PM CDTSpecial Weather StatementMEGLafayette37 min
Apr 5, 2:05 PM CDTSpecial Weather StatementMEGMarshall40 min
Apr 5, 2:07 PM CDTSpecial Weather StatementMEGTallahatchie, Yalobusha38 min
Apr 5, 2:19 PM CDTSpecial Weather StatementMEGPontotoc, Union26 min
Apr 5, 2:34 PM CDTSpecial Weather StatementMEGMarshall26 min
Apr 5, 2:45 PM CDTSevere Thunderstorm WarningMEGLee, Pontotoc, Union30 min
Apr 5, 2:56 PM CDTSpecial Weather StatementMEGCalhoun34 min
Apr 5, 3:15 PM CDTSpecial Weather StatementMEGLee30 min
Apr 5, 3:40 PM CDTSpecial Weather StatementMEGMonroe50 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.